Subset selection of the largest location parameter based on L -estimates

Jaroslav Hustý

Aplikace matematiky (1984)

  • Volume: 29, Issue: 6, page 397-410
  • ISSN: 0862-7940

Abstract

top
The problem of selecting a subset of polulations containing the population with the largest location parameter is considered. As a generalization of selection rules based on sample means and on sample medians, a rule based on L -estimates of location is proposed. This rule is strongly monotone and minimax, the risk being the expected subset size, provided the underlying density has monotone likelihood ratio. The problem of fulfilling the P * -condition is solved explicitly only asymptotically, under the asymptotic normality of the L -estimates used. However, after replacing their asymptotic variance by its estimate, the solution becomes distribution free.

How to cite

top

Hustý, Jaroslav. "Subset selection of the largest location parameter based on $L$-estimates." Aplikace matematiky 29.6 (1984): 397-410. <http://eudml.org/doc/15374>.

@article{Hustý1984,
abstract = {The problem of selecting a subset of polulations containing the population with the largest location parameter is considered. As a generalization of selection rules based on sample means and on sample medians, a rule based on $L$-estimates of location is proposed. This rule is strongly monotone and minimax, the risk being the expected subset size, provided the underlying density has monotone likelihood ratio. The problem of fulfilling the $P*$-condition is solved explicitly only asymptotically, under the asymptotic normality of the $L$-estimates used. However, after replacing their asymptotic variance by its estimate, the solution becomes distribution free.},
author = {Hustý, Jaroslav},
journal = {Aplikace matematiky},
keywords = {expected subset size risk; largest location parameter; Gupta-type rule; $L$-estimates; linear combinations of order statistics; monotone likelihood ratio; minimax; asymptotic normality; expected subset size risk; largest location parameter; Gupta-type rule; L-estimates; linear combinations of order statistics; monotone likelihood ratio; minimax; asymptotic normality},
language = {eng},
number = {6},
pages = {397-410},
publisher = {Institute of Mathematics, Academy of Sciences of the Czech Republic},
title = {Subset selection of the largest location parameter based on $L$-estimates},
url = {http://eudml.org/doc/15374},
volume = {29},
year = {1984},
}

TY - JOUR
AU - Hustý, Jaroslav
TI - Subset selection of the largest location parameter based on $L$-estimates
JO - Aplikace matematiky
PY - 1984
PB - Institute of Mathematics, Academy of Sciences of the Czech Republic
VL - 29
IS - 6
SP - 397
EP - 410
AB - The problem of selecting a subset of polulations containing the population with the largest location parameter is considered. As a generalization of selection rules based on sample means and on sample medians, a rule based on $L$-estimates of location is proposed. This rule is strongly monotone and minimax, the risk being the expected subset size, provided the underlying density has monotone likelihood ratio. The problem of fulfilling the $P*$-condition is solved explicitly only asymptotically, under the asymptotic normality of the $L$-estimates used. However, after replacing their asymptotic variance by its estimate, the solution becomes distribution free.
LA - eng
KW - expected subset size risk; largest location parameter; Gupta-type rule; $L$-estimates; linear combinations of order statistics; monotone likelihood ratio; minimax; asymptotic normality; expected subset size risk; largest location parameter; Gupta-type rule; L-estimates; linear combinations of order statistics; monotone likelihood ratio; minimax; asymptotic normality
UR - http://eudml.org/doc/15374
ER -

References

top
  1. R. E. Balow S. S. Gupta, 10.1214/aoms/1177697596, Ann. Math. Statist. 40 (1969), 905 - 917. (1969) MR0240912DOI10.1214/aoms/1177697596
  2. N. S. Bartlett Z. Govindarajulu, 10.1007/BF02911626, Ann. Inst. Statist. Math. 20 (1968), 79-97. (1968) Zbl0164.49002MR0226801DOI10.1007/BF02911626
  3. R. E. Bechhofer, 10.1214/aoms/1177728845, Ann. Math. Statist. 25 (1954), 16-39. (1954) Zbl0055.13003MR0060197DOI10.1214/aoms/1177728845
  4. R. L. Berger, 10.1214/aos/1176344851, Ann. Statist. 7 (1979), 1333-1338. (1979) Zbl0418.62022MR0550155DOI10.1214/aos/1176344851
  5. R. J. Carrol S. S. Gupta, 10.1080/00949657708810147, J. Statist. Comput. Simul. 5 (1977), 145-157. (1977) MR0464477DOI10.1080/00949657708810147
  6. R. N. Curnow C. W. Dunnet, 10.1214/aoms/1177704581, Ann. Math. Statist. 33 (1962), 571 - 579. (1962) MR0137234DOI10.1214/aoms/1177704581
  7. S. S. Gupta, 10.1080/00401706.1965.10490251, Technometrics 7 (1965), 225-245. (1965) Zbl0147.17902DOI10.1080/00401706.1965.10490251
  8. S. S. Gupta A. K. Singh, 10.1080/03610928008827958, Commun. Statist. - Theor. Meth. A 9 (1980), 1277-1298. (1980) Zbl0443.62015MR0578557DOI10.1080/03610928008827958
  9. J. Hustý, Ranking and selection procedures for location parameter case based on L-estimates, Apl. mat. 26 (1981), 377-388. (1981) Zbl0483.62017MR0631755
  10. J. Hustý, Total positivity of the density of a linear combination of order statistics, To appear in Čas. pěst. mat. 
  11. T. J. Santner, 10.1214/aos/1176343060, Ann. Statist. 3 (1975), 334-349. (1975) Zbl0302.62011MR0370884DOI10.1214/aos/1176343060
  12. P. K. Sen, 10.1007/BF00533468, Z. Wahrscheinlichkeitstheorie verw. Gebiete 42 (1978), 327-340. (1978) Zbl0362.60022MR0483171DOI10.1007/BF00533468
  13. S. M. Stigler, 10.1214/aos/1176342756, Ann. Statist. 2 (1974), 676-693. (1974) Zbl0286.62028MR0373152DOI10.1214/aos/1176342756

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.